Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 116, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 13, 2016, 8:41 AM CDT for 4 counties in Iowa. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 8:41 AM CDT (13:41 UTC)
- Expired
- Jul 13, 2016, 9:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buena Vista County, IA, Cherokee County, IA, Ida County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 149 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:44 AM CDT | HAIL 1.5 | 2 Ne Cushing, IA | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2930 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
170
WUUS53 KFSD 131341
SVRFSD
IAC021-035-093-193-131430-
/O.NEW.KFSD.SV.W.0116.160713T1341Z-160713T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 AM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IDA COUNTY IN WEST CENTRAL IOWA...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHWESTERN IOWA...
SOUTHWESTERN BUENA VISTA COUNTY IN NORTHWESTERN IOWA...
NORTHEASTERN WOODBURY COUNTY IN WEST CENTRAL IOWA...
* UNTIL 930 AM CDT
* AT 840 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CUSHING...OR
14 MILES NORTHWEST OF IDA GROVE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HOLSTEIN AROUND 850 AM CDT.
GALVA AROUND 900 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SIOUX FALLS.
&&
LAT...LON 4238 9593 4259 9582 4264 9512 4256 9512
4256 9539 4248 9539 4247 9532 4228 9532
TIME...MOT...LOC 1340Z 269DEG 40KT 4248 9568
HAIL...1.00IN
WIND...60MPH
$$
DUX4 follow-up statements
998
WWUS53 KFSD 131354
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
854 AM CDT WED JUL 13 2016
IAC021-035-093-193-131430-
/O.CON.KFSD.SV.W.0116.000000T0000Z-160713T1430Z/
IDA IA-CHEROKEE IA-BUENA VISTA IA-WOODBURY IA-
854 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR IDA...SOUTHEASTERN CHEROKEE...SOUTHWESTERN BUENA VISTA AND EAST
CENTRAL WOODBURY COUNTIES...
AT 853 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLSTEIN...OR
9 MILES NORTH OF IDA GROVE...MOVING EAST AT 50 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
GALVA AROUND 900 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
&&
LAT...LON 4235 9575 4260 9573 4264 9512 4256 9512
4256 9539 4248 9539 4247 9532 4228 9532
TIME...MOT...LOC 1353Z 268DEG 43KT 4248 9553
HAIL...1.50IN
WIND...60MPH
$$
DUX191
WWUS53 KFSD 131402
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 AM CDT WED JUL 13 2016
IAC193-131412-
/O.CAN.KFSD.SV.W.0116.000000T0000Z-160713T1430Z/
WOODBURY IA-
902 AM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WOODBURY COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4234 9567 4261 9559 4264 9512 4256 9512
4256 9539 4248 9539 4247 9532 4228 9532
TIME...MOT...LOC 1402Z 268DEG 36KT 4248 9554
$$
IAC021-035-093-131430-
/O.CON.KFSD.SV.W.0116.000000T0000Z-160713T1430Z/
IDA IA-CHEROKEE IA-BUENA VISTA IA-
902 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR IDA...SOUTHEASTERN CHEROKEE AND SOUTHWESTERN BUENA VISTA
COUNTIES...
AT 902 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLSTEIN...OR
9 MILES NORTH OF IDA GROVE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
GALVA AROUND 910 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4234 9567 4261 9559 4264 9512 4256 9512
4256 9539 4248 9539 4247 9532 4228 9532
TIME...MOT...LOC 1402Z 268DEG 36KT 4248 9554
HAIL...1.25IN
WIND...60MPH
$$
DUX717
WWUS53 KFSD 131412
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 AM CDT WED JUL 13 2016
IAC021-035-093-131430-
/O.CON.KFSD.SV.W.0116.000000T0000Z-160713T1430Z/
IDA IA-CHEROKEE IA-BUENA VISTA IA-
912 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR NORTHEASTERN IDA...SOUTHEASTERN CHEROKEE AND SOUTHWESTERN BUENA
VISTA COUNTIES...
AT 912 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GALVA...OR 10
MILES NORTH OF IDA GROVE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN IDA...SOUTHEASTERN CHEROKEE AND SOUTHWESTERN BUENA VISTA
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4231 9551 4262 9547 4264 9512 4256 9512
4256 9539 4248 9539 4247 9532 4228 9532
TIME...MOT...LOC 1412Z 268DEG 41KT 4248 9540
HAIL...1.00IN
WIND...60MPH
$$
DUX124
WWUS53 KFSD 131424
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 AM CDT WED JUL 13 2016
IAC021-035-093-131432-
/O.EXP.KFSD.SV.W.0116.000000T0000Z-160713T1430Z/
IDA IA-CHEROKEE IA-BUENA VISTA IA-
924 AM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IDA...
SOUTHEASTERN CHEROKEE AND SOUTHWESTERN BUENA VISTA COUNTIES WILL
EXPIRE AT 930 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS UP TO 50 MPH AND HAIL UP TO DIME SIZE ARE STILL POSSIBLE WITH
THIS THUNDERSTORM. FURTHER EAST...A SEVERE THUNDERSTORM WARNING
REMAINS IN EFFECT FOR SAC COUNTY IN IOWA UNTIL 945 AM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SIOUX FALLS.
LAT...LON 4231 9551 4262 9547 4264 9512 4256 9512
4256 9539 4248 9539 4247 9532 4228 9532
TIME...MOT...LOC 1419Z 269DEG 40KT 4248 9540
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:26 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 13, 6:26 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 626 AM CDT WED JUL 13 2016 .SHORT TERM...(Today and Tonight) Issued at 303 AM CDT Wed Jul 13 2016 Shortwave over south central South Dakota and western Nebraska will continue tracking slowly eastward today, while a frontal boundary sags southeastward through the forecast area through mid afternoon. A good amount of elevated instability exists near and ahead of the front this morning and will potentially become the focus for scattered thunderstorm activity today. Models begin to fire storms along the boundary around daybreak through mid morning, mainly south and east of a Tyndall to Sioux Falls to Windom line. These storms will shift eastward with the boundary focusing mainly across northwest Iowa into the mid/late afternoon. Bulk shear values reach as high as 40 to 50 kt ahead of the front, with MUCAPE values up around 2500 j/kg on the RAP and GFS, and much higher with the NAM. Mid level lapse rates are pretty steep, with a very long hodograph, so if we do manage enough mid level moisture, a few strong to severe storms will also be possible as early as mid morning. Main threat will be hail to golf balls and gusts to 65 mph. Tornadic threat is very low. Highs today will be in the 80s. Skies will clear behind the front, with mostly clear skies continuing overnight. winds will be light from the northwest, with cooler advecting into the region. Lows will reach the mid 50s to lower 60s. .LONG TERM...(Thursday through Tuesday) Issued at 303 AM CDT Wed Jul 13 2016 Cool mid level temperatures and a band of mid level moisture spreading into southwestern Minnesota and nearby areas by Thursday afternoon will be timed with a pretty weak short wave to produce some convection. It should be pretty anemic given the meager CAPE which should be less than 500 J/kg, and in fact am tempted to go just with a slight chance of showers, but will leave in isolated thunder for now. The day will be cooler under a northwesterly low level flow, with highs in the mid 70s over most of southwest Minnesota, ranging up to 80 to 85 along the Missouri River. Late Thursday night and Friday, warming aloft appears to do a slow start, with an associated increase in moisture and instability. Keeping a chance of thunderstorms developing slowly from the west fits with current model projections. The storm threat should continue to increase into the weekend and peak about Saturday night with CAPE up to the 2000-3000 J/kg range. Weak and hard to time waves in the westerly flow should nevertheless provide some lift for initiation. Surface warming will lag behind the warming aloft, with Friday being the coolest day, having highs in the 75 to 80 range. The slow warming after Friday should put highs into the 80s by Sunday. By then, the developing and capping upper ridge will begin to make itself felt, and the chance of storms should begin to drop off. This is a trend that looks to continue Monday and Tuesday, with Tuesday rain free and up to sizzling 90 plus levels highs, accompanied by higher dew points and humidity. Tuesday may see excessive heat by afternoon. If the heat index is not quite there yet, it will surely be right after the forecast period on Wednesday, as the midsummer ridge builds stronger over the area. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 626 AM CDT Wed Jul 13 2016 South of KYKN/KSPW line including KSUX...until 14z areas ceilings below 1k feet and visibilities 3-5sm/BR with scattered TSRA...14z-21z vfr with isolated TSRA...after 21z VFR. North of KYKN/KSPW line VFR through 14/12z...isold TSRA thru 13/22Z south of Interstate 90. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 13, 3:37 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CDT WED JUL 13 2016 IAZ002-003-012>014-020>022-031-032-MNZ090-NEZ013-014-SDZ071- 140845- OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-JACKSON-DIXON-DAKOTA-UNION- 337 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE DAYTIME HOURS. ISOLATED STORMS MAY BECOME SEVERE WITH HAIL TO GOLF BALL SIZE AND 65 MPH GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY...WITH THE BEST CHANCE ABOUT SATURDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. HOT AND HUMID WEATHER DEVELOPING NEXT WEEK IS EXPECTED TO BRING HEAT INDICES UP TO THE 90S OR EVEN 100 DEGREES BY TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TODAY. IAZ001-MNZ080-081-089-098-SDZ062-065>070-140845- LYON IA-MURRAY-COTTONWOOD-NOBLES-ROCK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD- 337 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE IN SOUTHWEST MINNESOTA THURSDAY AFTERNOON. NO SEVERE STORMS ARE EXPECTED. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY...WITH THE BEST CHANCE ABOUT SATURDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. HOT AND HUMID WEATHER DEVELOPING NEXT WEEK IS EXPECTED TO BRING HEAT INDICES UP TO THE 90S OR EVEN 100 DEGREES BY TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MNZ071-072-097-SDZ038>040-050-052>061-063-064-140845- LINCOLN MN-LYON MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-CHARLES MIX-DOUGLAS- 337 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE FROM BROOKINGS INTO SOUTHWEST MINNESOTA THURSDAY AFTERNOON. NO SEVERE STORMS ARE EXPECTED. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY...WITH THE BEST CHANCE ABOUT SATURDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. HOT AND HUMID WEATHER DEVELOPING NEXT WEEK IS EXPECTED TO BRING HEAT INDICES UP TO THE 90S OR EVEN 100 DEGREES BY TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 13, 7:00 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
700 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL MATLOCK 43.24N 95.94W
07/13/2016 E0.88 INCH SIOUX IA TRAINED SPOTTER
.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Jul 13, 7:10 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
710 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 3 SW ASHTON 43.29N 95.84W
07/13/2016 E0.75 INCH OSCEOLA IA TRAINED SPOTTER
.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Jul 13, 8:00 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM HAIL 6 NNW MOUNTAIN LAKE 44.02N 94.96W
07/13/2016 E1.00 INCH COTTONWOOD MN TRAINED SPOTTER
.
&&
AFLocal storm report, Jul 13, 8:16 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL SIOUX CENTER 43.08N 96.17W
07/13/2016 M1.00 INCH SIOUX IA TRAINED SPOTTER
.
&&
AFLocal storm report, Jul 13, 8:20 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
820 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND GST 2 N SHELDON 43.21N 95.84W
07/13/2016 M62 MPH O'BRIEN IA AWOS
.
&&
AFThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:49 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 41 min |
| Jul 13, 7:12 AM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Osceola | 48 min |
| Jul 13, 8:09 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 38 min |
| Jul 13, 8:20 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Ida, Plymouth, Woodbury | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.